Blood Disorders Community
Warfarin
About This Community:

WELCOME TO THE COMMUNITY: This Patient-To-Patient Community is for discussions relating to Bleeding Disorders. There are many types of blood disorders, including: bleeding disorders, platelet disorders, hemophilia and anemia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Warfarin

I started 5 mg of warfarin on friday..today is sunday and i am seriously considering not taking my dose today at 10am. I started my schedule for taking it at 10am daily. When i took my first dose friday at 10am later that day right around 3 or 4 i started experiencing intense upset stomach. When i took my second dose yesterday at 10 am, right around the same time around 3 or 4 i started with  more intense upset stomach but this time i felt tingly in my face and flush as well as a floating and dizzy sensation...kinda felt like i was heading toward that part where you start seeing black before passing out. While i do have asthma i felt like i was having a mild asthma attack. Not sure if that was from the panic of the extreme symptoms because they scared me soo badly. i thought i was gonna have to go to the hospital a couple times...all i could do was lay on the couch and pray for it to pass and not get any worse... it was that intense. Naturally i am scared it will be only worse today given yesterday's dose intensified things. Today being Sunday i am pretty much on my own on what to do...break the 5mg in half? or don't take it at all? No doubt it is the warfarin that has caused these symptoms and yesterdays was a bit intense for me to feel like i may end up at the hospital if it got any worse.

I am wondering given this was my first appt with the RA doctor if my starting dose was too high for me? He put me on it given i have factor V leiden and recently learned i have both copies for MTHFR with high homocysteine levels and history of stroke and very poor leg circulation. I have been on plavix for years with no problem but this warfarin is messing with me big time. I have been dealing with migraines for a couple weeks and after the first dose it seemed to help..even when i got up i felt much better not like my whole circulation was contricted like it normally does...same this morning...but i also had a headache yesterday that felt different that developed..had a small nose bleed very minor more like brief spotting which may be a sinus infection given my sinuses have been dry since sinus surgery that widening my nasals back on oct of last year.

Just wonder if this doctor should have taken my pt/inr prior to prescibing this med so he could properly dosage the warfarin? he did alot of bloodwork Wednesday which i have not heard back on..but something just doesn't seem right with these intense symptoms and to do what they did to me.
Blank
351246_tn?1379685732
Hi!
I am sorry to hear that you are feeling so bad. Yes, warfarin can cause extreme dizziness, stomach pain, nausea, vomiting, light headedness, feeling short of breath etc. Its good you decided not to repeat the dose. Please call your doctor urgently and ask for a change in prescription. Since warfarin does not suit you, you need to be put on another anticoagulant. Also, yes, your INR should be monitored while you are only any anticoagulant. Maybe the blood tests you had also included INR. Please immediately contact your doctor and do not repeat the medication. Take care!

The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
3 Comments Post a Comment
Blank
351246_tn?1379685732
Hi!
I am sorry to hear that you are feeling so bad. Yes, warfarin can cause extreme dizziness, stomach pain, nausea, vomiting, light headedness, feeling short of breath etc. Its good you decided not to repeat the dose. Please call your doctor urgently and ask for a change in prescription. Since warfarin does not suit you, you need to be put on another anticoagulant. Also, yes, your INR should be monitored while you are only any anticoagulant. Maybe the blood tests you had also included INR. Please immediately contact your doctor and do not repeat the medication. Take care!

The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Blank
Avatar_f_tn
I did not take sunday's dose and called monday morning...dr had me go over to the ER to be checked out to make sure i did not have a clot break loose. By this time i was having stabbing pain in my right side. ER took head scan and chest xray and did bloodwork and said everything looked ok and no sign of clot issues in bloodwork...checked my liver and pancreast as well as cardio stuff..all was ok. Prescibing doc put me back on it for two more days to only end up in the same situation. Given that yesterday he said to not take the warfarin he was changing me from the genertic warfarin and putting me on the brand name of the med coumadin. Said some folks do not tolerate warfarin well but do well on coumadin and i am to start the coumadin today. I would be lying if i didn't say i am a bit gunshy at this point. This med has made me absolutely miserable and today is my 43rd bday...it's as if the warfarin is still in my system still lingering though with milder symptoms since my last dose of it the day before yesterday.


It's my understanding there is not much difference between any given generic med vs it's brand name...i wish i felt more hopeful that in this case it may be the generic brand warfarin and the name brand coumadin will indeed be different...but i don't at this point and all i know is i am miserable still from the warfarin. I do not know this doc well enough to feel comfortable with him yet...which adds to my uneasiness regarding the matter.
Blank
Avatar_m_tn
I'm on Coumadin have recently had my dose increased to 2 ml I have same effects but as I had a P E doc said I have no choice but to put up with the side effects as I have been worse since the increase I'm thinking of lowering the dose back to 1 and a half ml
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Blood Disorders Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Blood & Vascular Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ